MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to use a turbohawk atherectomy to treat a severely calcified little tortuous lesion in the left mid superficial femoral artery (sfa) presenting with 90% stenosis.Artery diameter is 6mm, and lesion length 190mm.The device was prepped with no issue.Device prepped per ifu.It was reported that the device was jammed/will not close. the turbohawk device would not close after several passes.The device stopped functioning while in use in the patient.The cutter crashed outside the housing.The physician removed the device and used a different turbohawk device successfully.The physician was able to turn off the thumbswitch.During removal of the device from the patient the cutter was located outside the housing.The device was safely removed from the patient with no deformation noted in the cutter.No patient injury reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12358139
Report Number9612164-2021-03259
Device Sequence Number3794306
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010633181
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1